Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 8, 2018, 3:21 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2018, 3:21 AM EST (08:21 UTC)
- Expired
- Jan 8, 2018, 4:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
958 WHUS72 KMLB 080821 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 321 AM EST Mon Jan 8 2018 AMZ570-082100- /O.NEW.KMLB.SC.Y.0005.180108T0821Z-180108T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 321 AM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 PM EST this afternoon. * WINDS...Southeast 15 to 20 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ552-555-572-575-082100- /O.CON.KMLB.SC.Y.0004.000000T0000Z-180108T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 321 AM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Southeast 15 to 20 knots. * WAVES/SEAS..6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
122 WHUS72 KMLB 082114 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 414 PM EST Mon Jan 8 2018 AMZ555-572-575-090300- /O.EXP.KMLB.SC.Y.0004.000000T0000Z-180108T2100Z/ /O.NEW.KMLB.SC.Y.0006.180108T2114Z-180109T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 414 PM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 10 PM EST this evening. * WINDS...Southeast 15 to 20 knots. * WAVES/SEAS..6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ552-082215- /O.EXP.KMLB.SC.Y.0004.000000T0000Z-180108T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 414 PM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ570-082215- /O.EXP.KMLB.SC.Y.0005.000000T0000Z-180108T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 414 PM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 9:50 PM EST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 7, 9:50 PM EST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
950 PM EST Sun Jan 7 2018
.DISCUSSION...
Latest RAP40 analysis showing a large H100-H70 ridge centered over
the Carolinas in the process of drifting offshore. Lcl wind
profilers have responded by shifting to the E/NE over central/south
FL...even to the E/SE over north FL. The onshore flow has pushed
ocean modified air acrs much of the CWA with a 10-15F jump in sfc
dewpoints over the past 24hrs...sfc temps showing a similar jump.
Winds will shift more to the east overnight as the ridge axis pushes
further into the W Atlc.
H100-H70 mean RH values btwn 70-80pct along the Treasure Coast,
decreasing to 50-60pct north of Sebastian Inlet is represented by a
dense field of marine stratocu over the SW Atlc. This will be the
source of brief, isold coastal shras overnight. However, depth of
the onshore flow only extends up to arnd 5-6KFT before rapidly
veering to a westerly component. Furthermore, evening soundings
continue to show an overall dry/stable airmass with a deep H85-H50
subsidence inversion that will cap vertical motion blo 10KFT,
accompanied by PWat values in the 0.50"-0.75" range. QPF will be blo
0.10".
Despite persistent light returns on the KMLB WSR-88D from Cape
Canaveral southward, lcl obs have reported no measurable precip.
Even so, radar trend does show current returns on a near normal
trajectory to the Treasure Coast. Furthermore, as winds shift to a
more easterly component, the possibility of streamers dvlpg downwind
of the nrn Bahamas will increase. Aftn package of 30/40pct PoPs
over the Treasure Coast, decreasing to 20/30pct north of Sebastian
Inlet looks reasonable, as does the increasing/considerable
cloudiness trends. No updates necessary this evng.
&&
.AVIATION...Thru 09/00Z.
Sfc Winds: Thru 08/06Z...N/NE of KMLB-KLAL bcmg NE 4-7KTS...S of
KMLB-KLAL bcmg E/NE 6-10KTS. Btwn 08/12Z-08/15Z...bcmg E/SE 9-13KTS
coastal sites ocnl G18-22KTS. Btwn 0821Z-08/24Z...bcmg E/SE 4-8KTS.
Vsbys/WX/Cigs: Thru 08/12Z...prevailing cigs AOA FL120...E of KEVB-
KOBE isold MVFR shras...areas cigs btwn FL060-080. Aft 08/12Z...
prevailing cigs btwn FL060-080...E of KLEE-KOBE chc MVFR shras...W
of KLEE-KOBE slgt chc MVFR shras.
&&
.MARINE...
Lcl data buoy/C-MAN network continues to show poor boating conditions
over the lcl Atlc with a prevailing moderate to fresh NE breeze and
4-6FT seas with dominant pds AOB 7sec. Winds will shift to a due
east direction by daybreak as high pres centered over the Carolinas
pushes offshore and begins to weaken. This weakening trend will be
felt initially over the Volusia waters in the predawn hrs as the lcl
pgrad begins to slacken from north to south.
The E/NE wind component will generate higher seas in the Gulf Stream
overnight as it blows against/across the southerly current, so the
latest configuration of the SCA/SCEC statements remains true. No sig
changes anticipated.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST Monday for Sebastian Inlet
to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet
20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-
20 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60
nm.
Small Craft Advisory until 10 PM EST this evening for Flagler
Beach to Volusia-Brevard County Line 20-60 nm.
&&
Bragaw/PendergrastHazardous weather outlook, Jan 7, 4:00 AM EST, 23 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 400 AM EST Sun Jan 7 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 400 AM EST Sun Jan 7 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A northeast to east swell will contribute to a moderate risk of rip currents today. Increasing onshore winds this afternoon will allow for rough surf to develop at the beaches as well. If you enter the chilly surf swim near a lifeguard. .WIND AND SEA IMPACT... Increasing northeast to easterly winds today into tonight will build seas to 6 to 7 feet across the Atlantic waters. This will generate poor to hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Moderately strong onshore winds into mid week will keep marine conditions poor to hazardous at times for small craft operation across the east central Florida Atlantic waters. Rough surf and a moderate rip current risk are also expected into Monday. A trough of low pressure dropping southeast into the eastern Gulf of Mexico on Tuesday will bring a chance of showers and slight chance of lightning storms to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Volkmer
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:14 PM EST | Small Craft Advisory | MLB | 6 hr | |
| Jan 8, 5:16 PM EST | Marine Dense Fog Advisory | MLB | 7 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.